Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 377, NWS Birmingham, AL

October 19, 2006Clay County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Oct 19, 2006, 5:25 PM CDT for Clay County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2006, 5:25 PM CDT (22:25 UTC)
Expired
Oct 19, 2006, 6:15 PM CDT
In force
50 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Clay County, AL

The radar

The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 192226
SVRBMX
ALC027-192315-
/O.NEW.KBMX.SV.W.0377.061019T2225Z-061019T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CDT THU OCT 19 2006

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLAY COUNTY IN EAST CENTRAL ALABAMA

* UNTIL 615 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 15 MILES WEST OF MILLERVILLE...
  OR ABOUT NEAR SYLACAUGA...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLERVILLE BY 540 PM CDT
  ASHLAND BY 550 PM CDT
  LINEVILLE BY 555 PM CDT

IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING 
WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY 
FROM WINDOWS.

TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.

LAT...LON 3325 8607 3313 8615 3317 8570 3336 8566

$$
STEFKOVICH
5 follow-up statements
000 
WWUS54 KBMX 192243
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
543 PM CDT THU OCT 19 2006

ALC027-192315-
/O.CON.KBMX.SV.W.0377.000000T0000Z-061019T2315Z/
CLAY AL-
543 PM CDT THU OCT 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN CLAY COUNTY...

AT 541 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
8 MILES WEST OF MILLERVILLE...OR ABOUT 12 MILES EAST OF SYLACAUGA...
MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLERVILLE BY 550 PM CDT
  6 MILES SOUTH OF ASHLAND BY 600 PM CDT
  9 MILES SOUTH OF LINEVILLE BY 605 PM CDT

LAT...LON 3325 8607 3313 8615 3314 8567 3336 8566

$$

STEFKOVICH
000 
WWUS54 KBMX 192251
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
551 PM CDT THU OCT 19 2006

ALC027-192315-
/O.CON.KBMX.SV.W.0377.000000T0000Z-061019T2315Z/
CLAY AL-
551 PM CDT THU OCT 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN CLAY COUNTY...

AT 550 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR MILLERVILLE...OR ABOUT 18 MILES NORTH OF ALEXANDER CITY...MOVING
EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASHLAND BY 600 PM CDT
  8 MILES SOUTH OF LINEVILLE BY 605 PM CDT

LAT...LON 3326 8597 3314 8599 3312 8565 3336 8566

$$
STEFKOVICH
000 
WWUS54 KBMX 192303
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 PM CDT THU OCT 19 2006

ALC027-192315-
/O.CON.KBMX.SV.W.0377.000000T0000Z-061019T2315Z/
CLAY AL-
603 PM CDT THU OCT 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN CLAY COUNTY...

AT 558 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
6 MILES SOUTH OF ASHLAND...OR ABOUT 20 MILES NORTHEAST OF ALEXANDER
CITY...MOVING EAST AT 50 MPH.

LAT...LON 3326 8591 3315 8594 3312 8565 3336 8566

$$

STEFKOVICH
000 
WWUS54 KBMX 192311
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
611 PM CDT THU OCT 19 2006

ALC027-192315-
/O.CON.KBMX.SV.W.0377.000000T0000Z-061019T2315Z/
CLAY AL-
611 PM CDT THU OCT 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN CLAY COUNTY...

AT 606 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
OVER SOUTH CENTRAL CLAY COUNTY...OR ABOUT 20 MILES NORTHEAST OF
ALEXANDER CITY...MOVING EAST AT 40 MPH.

LAT...LON 3328 8579 3314 8585 3312 8565 3336 8566

$$

STEFKOVICH
000 
WWUS54 KBMX 192315
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
615 PM CDT THU OCT 19 2006

ALC027-192325-
/O.CAN.KBMX.SV.W.0377.000000T0000Z-061019T2315Z/
CLAY AL-
615 PM CDT THU OCT 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...

AT 615 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3326 8591 3315 8594 3312 8565 3336 8566

$$

STEFKOVICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 3:05 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Oct 19, 3:05 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
305 PM CDT THU OCT 19 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT.

SURFACE LOW ACROSS WEST-CENTRAL ALABAMA WILL MOVE RAPIDLY EASTWARD
AND BE EAST OF THE AREA LATER THIS EVENING.  TRAILING COLD FRONT
WILL SWING SOUTHEAST AND CLEAR THE EXTREME SOUTHEAST SECTIONS LATER
TONIGHT.  MUCH OF THE UPPER SUPPORT IS SHIFTING OUT OF THE AREA AT
THE PRESENT TIME AND POPS TONIGHT WILL BE BASED ON LATEST RADARS
JUST BEFORE RELEASE TIME.  MUCH DRIER AND COOLER AIR WILL
OVERSPREAD THE AREA LATER TONIGHT AND CONTINUE FRIDAY AND FRIDAY
NIGHT AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST.  WILL
REMOVE POPS FROM THE FORECAST AFTER MIDNIGHT AND KEEP OUT OF THE
FORECAST THROUGH FRIDAY NIGHT.  OVERNIGHT LOWS MID 40S NORTHWEST
TO UPPER 50S SOUTHEAST.  HIGHS ON FRIDAY IN THE 60S EXCEPT LOWER 70S
SOUTHEAST.  LOWS FRIDAY NIGHT UPPER 30S NORTHWEST TO LOWER 40S
SOUTHEAST.

SATURDAY THROUGH SUNDAY NIGHT...NICE DAY ON SATURDAY AS HIGH
PRESSURE GRADUALLY SHIFTS TO OUR EAST...BUT THIS WILL BE VERY SHORT
LIVED AS NEXT STORM SYSTEM ORGANIZES TO OUR NORTHWEST AND BEGINS TO
SHIFT EASTWARD LATER SATURDAY NIGHT.  AT THIS POINT WILL SHOW AN
INCREASE IN CLOUDS SATURDAY NIGHT AND THEN INTRODUCE A SLIGHT CHANCE
OF SHOWERS AREA-WIDE LATE.  NEXT COLD FRONT WILL MOVE INTO AND
ACROSS THE AREA ON SUNDAY BUT MOISTURE MAY BE SOMEWHAT LIMITED AND
FOR NOW WILL GO WITH A CHANCE OF SHOWERS ALL SECTIONS. FRONT SHOULD
BE TO OUR EAST LATER SUNDAY EVENING WITH HIGH PRESSURE BUILDING IN
FROM THE WEST.  HIGHS SATURDAY IN THE 70S...THEN MID 60S NORTHWEST
TO LOWER 70S SOUTHEAST SUNDAY.  OVERNIGHT LOWS 40S NORTH AND 50S
SOUTH.

MONDAY AND MONDAY NIGHT...NICEST DAY OF THE NEXT WORK WEEK MAY BE
DURING THIS PERIOD AS HIGH PRESSURE MOVES ACROSS AND GRADUALLY
SHIFTS TO OUR EAST.  HIGHS IN THE 60S WITH OVERNIGHT LOWS UPPER
30S NORTHWEST TO LOWER 40S SOUTHEAST.

.LONG TERM...TUESDAY THROUGH THURSDAY.

PROGRESSIVE WEATHER PATTERN CONTINUES AS WEAK IMPULSES MOVE ALONG
ZONAL FLOW.  BEST UPWARD VERTICAL MOTION INDICATED WEDNESDAY AND
THURSDAY AND WILL CARRY CHANCE POPS DURING THIS TIME FRAME.
HIGH TEMPERATURES WILL BE MAINLY IN THE 60S.  OVERNIGHT LOWS MAINLY
IN THE 45 TO 55 DEGREE RANGE.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.

LARGE AREA OF RAIN WILL CONTINUE TO AFFECT TCL...BHM...EET...AND ANB
THROUGH AT LEAST 22Z.  VSBYS AND CIGS WILL APPROACH IFR CONDITIONS
IN HEAVIEST RAINS.  SFC LOW NORTHEAST OF JAN AT 17Z WILL TRACK TO
NEAR TCL AT 20Z...BHM AT 21Z...AND ANB AT 22Z.  SURFACE FRONT WILL
TRAIL THE SURFACE LOW BY 50 TO 100 MILES.  STRONGEST CONVECTION IS
POSSIBLE AT MGM AND TOI BETWEEN 20Z AND 02Z.

THE COLD FRONT WILL SWEEP SOUTHEAST OF ALL TAF SITES BY 06Z.  POST
FRONTAL CIGS BETWEEN 1000 AND 1500 FT ARE EXPECTED AT ALL SITES
OVERNIGHT.  CONDITIONS WILL IMPROVE RAPIDLY AFTER 12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     48  65  39  71 /  60  10  10  10
ANNISTON    52  65  40  73 /  60  10  10  10
BIRMINGHAM  50  64  41  73 /  40  10  10  10
TUSCALOOSA  50  67  43  75 /  30  10  10  10
CALERA      53  66  43  74 /  40  10  10  10
AUBURN      57  68  42  73 /  50  10  10   0
MONTGOMERY  55  70  43  75 /  50  10  10  10
TROY        57  70  42  74 /  50  10  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

50/03
Hazardous weather outlook, Oct 19, 12:17 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1217 PM CDT THU OCT 19 2006

ALZ011>015-017>050-201130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1217 PM CDT THU OCT 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM 1 PM THROUGH
8 PM...ALONG AND SOUTH OF A LINE FROM GEIGER...TO PRATTVILLE...TO
OPELIKA...OR ALONG AND NEAR THE US 80 INTERSTATE 85 CORRIDOR.
DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE POSSIBLE. A FEW STRONG
STORMS ARE POSSIBLE FROM CENTREVILLE...TO ALABASTER...TO TALLADEGA...
TO WEDOWEE FROM 2 PM UNTIL 8 PM. A FEW WIND GUSTS TO 40 MPH ARE
POSSIBLE IN THIS AREA.

A LOW PRESSURE SYSTEM WILL ENTER THE WESTERN SECTIONS OF
CENTRAL ALABAMA EARLY THIS AFTERNOON AND WILL MOVE RAPIDLY
EASTWARD ACROSS THE AREA...EXITING INTO GEORGIA BY MIDNIGHT.  AS
MOISTURE STREAMS NORTHWARD...NUMEROUS TO WIDESPREAD SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED. MOST AREAS WILL RECEIVE SOME RAIN
THROUGH TONIGHT...WITH SOME AREAS RECEIVING 1 TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED FOR SOUTH CENTRAL ALABAMA THROUGH THIS EVENING.

75/LINHARES

In the hours before

Special weather statement, Oct 19, 4:31 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
431 PM CDT THU OCT 19 2006

ALZ025-192200-
SHELBY-
431 PM CDT THU OCT 19 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 500 PM
CDT...

...WINDS UP TO 30 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SHELBY CO AIRPORT...MOVING EAST AT 50 MPH.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MONTEVALLO...CALERA...
ALABASTER...SHELBY CO AIRPORT AND COLUMBIANA THROUGH 500 PM CDT.

VERY HEAVY RAIN WILL REDUCE VISIBILITES AND CAUSE PONDING OF WATER
ON ROADS. USE EXTRA CAUTION AND SLOW DOWN IF DRIVING THROUGH THE
COUNTY THROUGH 5 PM.

STEFKOVICH
Special weather statement, Oct 19, 4:50 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 PM CDT THU OCT 19 2006

ALZ035-192230-
CHILTON-
450 PM CDT THU OCT 19 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 530
PM CDT...

...WINDS UP TO 30 MPH FROM AN APPROACHING THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHWEST OF THORSBY...MOVING EAST AT 60 MPH.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR JEMISON...THORSBY...
CLANTON AND INGRAM THROUGH 530 PM CDT.

STEFKOVICH
Special weather statement, Oct 19, 5:04 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 PM CDT THU OCT 19 2006

ALZ027-192245-
TALLADEGA-
504 PM CDT THU OCT 19 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 545
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES SOUTHWEST OF BON AIR...MOVING EAST AT 60 MPH.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OAK GROVE...GANTTS
QUARRY...CHILDERSBURG...BON AIR...SYLACAUGA...MIGNON AND WINTERBORO
THROUGH 545 PM CDT.

STEFKOVICH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 5:12 PM CDTSevere Thunderstorm WarningBMXTalladega25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.